Alert archive / Missouri / River Flood Warnings in 2023

River Flood Warning 21, NWS Kansas City, MO

August 12, 20234 counties in Missouri

NWS Kansas City, MO issued this river flood warning at Aug 12, 2023, 8:00 PM CDT for 4 counties in Missouri. It took effect at Aug 13, 2023, 8:56 AM CDT. It was in force for 47 hr.

The area

The outline as issued.

The facts

Issued
Aug 12, 2023, 8:00 PM CDT (01:00 UTC)
In effect from
Aug 13, 2023, 8:56 AM CDT
Expired
Aug 15, 2023, 8:20 AM CDT
In force
47 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO

The radar

The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.29 ft at Aug 13, 2023, 8:00 PM CDT.

actionminormoderate15202508/1308/1408/1508/16
Action stage
21 ft
Minor stage
26 ft
Moderate stage
28 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

124 
WGUS43 KEAX 130100
FLWEAX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
800 PM CDT Sat Aug 12 2023

...The National Weather Service in Pleasant Hill MO has issued a 
Flood Warning for the following rivers in Missouri...

  Grand River near Sumner affecting Chariton, Carroll, Linn MO and 
  Livingston Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-041-115-117-140100-
/O.NEW.KEAX.FL.W.0021.230813T1415Z-230815T1320Z/
/SNZM7.1.ER.230813T1415Z.230814T0000Z.230814T1320Z.NO/
800 PM CDT Sat Aug 12 2023

...FLOOD WARNING IN EFFECT FROM SUNDAY MORNING TO TUESDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...From Sunday morning to Tuesday morning.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.
  At 28.0 feet, Rural roads are under water.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Saturday the stage was 19.5 feet.
  - Forecast...The river is expected to rise above flood stage
    late tomorrow morning to a crest of 27.8 feet tomorrow
    evening. It will then fall below flood stage Monday morning.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Sun   Mon   Tue          
                                      1am   1am   1am          
Grand River
Sumner          26.0  19.5  Sat 7pm   22.2  27.2  18.8         


&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

Kurtz
4 follow-up statements
271 
WGUS83 KEAX 131356
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
856 AM CDT Sun Aug 13 2023

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Livingston, Chariton, Carroll 
  and Linn MO Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-041-115-117-141400-
/O.EXT.KEAX.FL.W.0021.230813T1356Z-230815T0849Z/
/SNZM7.1.ER.230813T1101Z.230814T0000Z.230814T0849Z.NO/
856 AM CDT Sun Aug 13 2023

...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO EARLY TUESDAY 
MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...From this morning to early Tuesday morning.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.
  At 28.0 feet, Rural roads are under water.

* ADDITIONAL DETAILS...
  - At 8:45 AM CDT Sunday the stage was 26.5 feet.
  - Forecast...The river is expected to rise to a crest of 27.7
    feet this evening. It will then fall below flood stage late
    tonight.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Sun   Mon   Tue          
                                      1pm   1pm   1pm          
Grand River
Sumner          26.0  26.5  Sun 8am   27.3  23.0  15.8         


&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

Krull
569 
WGUS83 KEAX 140119
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
819 PM CDT Sun Aug 13 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Grand River near Sumner affecting Chariton, Linn MO, Livingston 
  and Carroll Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-041-115-117-150130-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-230815T1724Z/
/SNZM7.1.ER.230813T1101Z.230814T0600Z.230814T1724Z.NO/
819 PM CDT Sun Aug 13 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TUESDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...Until early Tuesday afternoon.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.
  At 28.0 feet, Rural roads are under water.

* ADDITIONAL DETAILS...
  - At 7:45 PM CDT Sunday the stage was 27.3 feet.
  - Forecast...The river is expected to rise to a crest of 27.4
    feet just after midnight tonight. It will then fall below
    flood stage early tomorrow afternoon.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Mon   Tue   Wed          
                                      1am   1am   1am          
Grand River
Sumner          26.0  27.3  Sun 7pm   27.4  23.5  15.9         


&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

SAW
949 
WGUS83 KEAX 141509
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1009 AM CDT Mon Aug 14 2023

...The Flood Warning is extended for the following rivers in 
Missouri...

  Grand River near Sumner affecting Chariton, Livingston, Linn MO 
  and Carroll Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

This product along with additional weather and stream information is 
available at www.weather.gov/kc/.


MOC033-041-115-117-151515-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-230815T1807Z/
/SNZM7.1.ER.230813T1101Z.230814T0330Z.230814T1807Z.NO/
1009 AM CDT Mon Aug 14 2023

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY TOMORROW AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Grand River near Sumner.

* WHEN...Until early tomorrow afternoon.

* IMPACTS...At 23.0 feet, Bottomland 1 to 2 miles south of the gage 
  begins to flood.
  At 26.0 feet, Rural land adjacent to the river is flooded.


* ADDITIONAL DETAILS...
  - At 9:45 AM CDT Monday the stage was 26.0 feet.
  - Forecast...The river will hover around flood stage the next
    several hours and drop below flood stage this afternoon.
  - Flood stage is 26.0 feet.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Mon   Mon   Tue          
                                      1pm   7pm   1am          
Grand River
Sumner          26.0  26.0  Mon 9am   26.0  25.5  24.8         


&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

SAW
531 
WGUS83 KEAX 141942
FLSEAX

Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
242 PM CDT Mon Aug 14 2023

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Sumner affecting Chariton, Livingston, Linn MO 
  and Carroll Counties.

  Platte River near Agency affecting Buchanan County.

MOC021-142045-
/O.CAN.KEAX.FL.W.0025.000000T0000Z-230814T1942Z/
/AGYM7.1.ER.230814T0807Z.230814T1130Z.230814T1456Z.NO/
242 PM CDT Mon Aug 14 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Platte River near Agency.

* ADDITIONAL DETAILS...
  - At 1:30 PM CDT Monday the stage was 19.2 feet.
  - Forecast...The river is expected to fall to 6.5 feet Saturday
    morning.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Mon   Tue   Tue          
                                      7pm   1am   7am          
Platte River
Agency          20.0  19.2  Mon 1pm   18.0  16.7  15.6         


&&

LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464
      3941 9472


$$

MOC033-041-115-117-142045-
/O.CAN.KEAX.FL.W.0021.000000T0000Z-230814T1942Z/
/SNZM7.1.ER.230813T1101Z.230814T0330Z.230814T1430Z.NO/
242 PM CDT Mon Aug 14 2023

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Grand River near Sumner.

* ADDITIONAL DETAILS...
  - At 1:45 PM CDT Monday the stage was 25.8 feet.
  - Forecast...The river is expected to fall to 8.5 feet Saturday
    morning.
  - http://www.weather.gov/safety/flood

&&

                Fld   Obs             Forecasts                
Location        Stg   Stg   Day/Time  Mon   Tue   Tue          
                                      7pm   1am   7am          
Grand River
Sumner          26.0  25.8  Mon 1pm   25.6  25.0  23.6         


&&

LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321
      3951 9330


$$

SAW

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 12, 6:58 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, Aug 12, 6:58 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
658 PM CDT Sat Aug 12 2023

...Updated 00Z Aviation...

.Discussion...
Issued at 305 PM CDT SAT AUG 12 2023

Key Messages:

- Quiet Weather Today

- Multiple Rounds of Showers/Storms Sunday

- Severe Weather Possible Sunday, Lots of Conditional Chances

Discussion:

The H5 ridge over the southern Plains has been attempting to amplify
and has resulted in subtle height rises across the lower Missouri
River Valley this morning. This has allowed a surface high pressure
to develop over the Central Plains and is moving southward in
response to a stronger PV anomaly currently over western Canada. As
a result, this has pushed the warm front back southward as a cold
front, and this southward track has also been reinforced by the
outflow boundary that emanated from the overnight convection in
northern Missouri. This boundary appears to have stalled just south
of Interstate 70, and can be seen on GOES 16 visible imagery with a
band of cloud cover from east-central Kansas across most of Central
Missouri. Based on the 12z TOP RAOB, there is still an area of dry
air between 800 and 700mb that should prevent any substantial
precipitation from developing. There is a bit more moisture
available in southwestern Missouri where showers and isolated
thunderstorms are possible, but this is outside of the forecast
area. For the rest of the day, expecting mostly clear skies across
northern Missouri, with some lingering clouds along and south of
Interstate 70.

The PV anomaly over western Canada is developing a deepening trough
with stronger jet streak that will continue to dig into the Northern
Rockies this afternoon, with the positively tilted H5 trough axis
arriving in the Northern Plains by Sunday mid-afternoon. There are
two mid-level vort maxes that progged to eject to downstream across
our region starting early Sunday morning and continuing through
Sunday afternoon. This will provide two periods of CVA and subsequent
height falls that will counter the southern ridge's attempt to
amplify, and bring us active weather on Sunday. Current deterministic
GFS/NAM guidance depicts two area of stronger dCVA that will result
in two areas of surface cyclogenesis, on top of the area of lower
pressure over the Texas Panhandle where short-waves on the backside
of the 594dam H5 high have helped to maintain a cyclone for the past
few days. The first area of surface cyclone development is progged
to be concentrated over western KS/NE, and the second over the
IA/SD/NE area, and perhaps closer to MN. Eventually these cyclones
combine and form a broad surface low across much of the Central
Plains and Midwest as the main trough increases coverage of dCVA,
and WAA expands over much of the region. Behind the the area of
cyclogenesis, expecting a stronger trailing cold front to develop
over the High Plains into the Central Plains. Most of this will be
close to the main H5 trough axis. Ahead of this, the warm front that
has been pushed southward and is currently stalled out, likely
pushes back north a warm front as the cyclone deepens and will span
from eastern Kansas across Central Missouri. As this system evolves,
the multiple periods of dCVA will provide three periods of potential
lift, presenting three opportunities for convection Sunday across
the forecast area.

Round 1: Elevated Convection between 07z-14z, with minimal severe
threat.

Round 2: Conditional on morning activity, potential for surface
based storms between 17z-01z. Severe storms possible if storms
initiate. May just be showers with isentropic upglide with the warm
front and WAA.

Round 3: Along the main cold front. Thunderstorms possible, showers
likely, severe threat conditional. Timing uncertain, as there is
spread amongst ensemble guidance on propagation of speed of cold
front. The potential for the H5 wave to close off could also
drastically change this. Bulk of activity may be overnight.

Early Sunday morning, the first round of CVA arrives with a short-
wave trough around 06-07z timeframe, with H5 height falls starting
an hour or two before that. This will provide a modest increase in
convergence mainly above the boundary layer and increase overall
kinematic forcing. With localized mid-level jet streak, the
hodograph will lengthen through the early morning hours of Sunday,
with a mostly straight shape. 0-6km bulk shear values based on RAP
output is progged around 30 kts, increasing to 40 kts toward the end
of the morning. EBWD values are around 25 to 30 kts, with cloud
layer shear around 55 kts. With WAA starting and maximized around
850mb, would expect a warm nose to develop and provide a stronger
inversion just above surface, thus looking at parcels to start
around 1.0-1.5km. Mid-level lapse rates will be around 7.5 to 7.9
C/km. While the mid-level lapse rates and wind shear could help to
develop and organize updrafts, there will still be a dry punch of
air between 975mb and 875mb, which may result in a high amounts of
evaporation before precipitation could reach the surface. Further,
depending on which parcel is most likely to be realized, dry air
entrainment impacts could be detrimental to deep convection. Without
deep convection, it will be difficult for storms to become strong
enough to reach severe limits. Evaporational cooling may result in
some downbursts with showers, but associated wind gusts mostly
subsevere. MUCAPE off the RAP for most of the early morning hours
Sunday is only around 500 J/kg, showing the impacts to the MU parcel
from the drier air. HREF mean values for MUCAPE are also generally
around 500 J/kg, with other ensemble probabilities of exceeding 500
J/kg less than 40 percent. Therefore, the severe threat is limited,
with wind gusts and hail associated with most Sunday early morning
thunderstorms sub-severe.

During Sunday afternoon, another short-wave trough and compact vort
max ejects from the main trough over the High Plains or Central
Plains and brings another period of H5 height falls and increased
kinematic forcing. As this time, there should be stronger surface
pressure falls over the HIgh Plains located where the strongest dCVA
is at with the main H5 trough (or potentially closed low). Surface
troughing may extend eastward into the lower Missouri River Valley,
increasing both low-level and mid-level kinematic forcing. While
this is ongoing, this should start to send a warm front back
northward somewhere into Central Missouri. A warm front could
potentially be further south if surface pressure falls well west of
the area are not as rapid as currently progged, and thus flow
remains weak. Insentropic ascent through the WAA wing may force weak
rain shower activity between 16z-20z timeframe. This would actually
be somewhat beneficial to help erode the dry layer that current RAP
soundings have between 975mb and 875mb. However, further
precipitation could start to eat into available CAPE, and cloud
cover inhibiting boundary layer destabilization through insolation.
MUCAPE mean from 12z HREF has values around 1200-1500 J/kg, mainly
along and south of Interstate 70 with lesser values into northern
Missouri. SBCAPE means are around 750-1000 J/kg. RAP point soundings
throughout eastern Kansas and Central Missouri indicate rather
saturated soundings even within the boundary layer, which keeps both
boundary layer and mid-level lapse rates rather meager struggling to
exceed 6.5 C/km. This would explain the lower CAPE values. Now, if
there is any subsidence after the early morning vort max passes
through, perhaps boundary layer destabilization becomes more robust.
The other factor for Sunday afternoon convection initiation will be
outflow boundary potential, and its impact to either reinforce,
relocate, or weaken the strength of the warm front. If there is an
area of differential heating that strengthens convergence, perhaps
this forcing can help overcome the weaker lapse rates and low CAPE.
Only the HiRes-ARW seems to want to favor such as solution though,
as most other CAMs including the typically over-mixed FV3 has rather
weak convection. Most of the simulated reflectivity fields though
look more warm air advection upglide-like shower activity than true
deep convection. Given that the passing vort max is not the main
trough system, these weaker showers/storms solutions are a
reasonable forecast. Therefore, will call this a conditional threat
for stronger to severe storms, because there will be deep layer
shear still present that could organize deep convection.
Further, surface winds along the warm front and the axis of
surface troughing may increase low-level shear, with the low-level
hodographs demonstrating decent turning, though overall low-level
flow strength is questionable. Even though LCLs would be very low
assuming morning showers occur, the lower-level wind shear may
not mean much given the likely lack of instability. South of the
forecast area toward the Ozarks Region will be deeper in the warm
sector with more instability, as well as experiencing more backing
surface winds with the surface troughing stemming from the Texas
Cyclone expanding there, but not quite reaching out forecast area.
There, the forcing and instability may result in more robust
updrafts, and more likely to support supercells. Check back for
updates late tomorrow morning on how the morning convection sets
up the afternoon for our forecast area. Any clearing in the late
morning could quickly ramp up a severe threat Sunday afternoon.
Should surface based supercells develop, all hazard types could
become possible.

Finally late Sunday Night into early Monday morning, the main PV
anomaly swings the H5 trough/closed low across the area increasing
CVA across the area and more drastic H5 height falls. The surface
cyclone will also deepen and move eastward, dragging the cold front
with it across the area. With the closed low system, there is still
timing discrepancies with the propagation speed of the system.
Convergence will be quite strong along the cold front. The main
question will be what kind of airmass lies ahead of it, largely
dependent on the previous morning and mid afternoon activity. If
there is any kind of subsidence on the backside of the second
exiting vort max that allows for latter day destabilization, parcels
forced by the cold front late into the evening and overnight may
become surface based. Deep layer shear will remain robust, with 0-
6km bulk values around 40-45 kts. Further, current RAP analysis
suggests that deep layer shear vectors to be perpendicular to the
front, which could support an initial discrete storm mode with
supercells. With the approach of the surface cyclone, the triple
point may pass through the area which will back near surface flow,
and provide an increase in both speed and directional shear in the
lowest 0-1km. If there is enough instability, both mid-level and low-
level storm organization can be supported in this shear environment,
and present all severe hazards. Eventually storms would congeal, and
likely form either a line segment or a few clusters of
thunderstorms, perhaps still capable of wind. Current RAP soundings
along and just ahead of the cold front though are somewhat iffy, as
they remain largely saturated with weak low-level lapse rates. The
mid-level lapse rates will be okay, around 7.0 C/km, and with
increasing moisture with theta-e advection, overall CAPE values are
higher but is not equally distributed throughout the column. The
HRRR seems to reflect this kind of thermodynamic environment, with
storms starting to weaken along the cold front as they cross the KS-
MO stateline. Just as with the afternoon convection, will need to
monitor thermodynamic trends to see what kind of airmass the cold
front pushes up against. If the boundary layer does note
destabilize, there still could be enough convergence to support
elevated convection along the cold front late into the evening.
Hodographs will remain quite long, allowing wind shear to organize
storms with higher bases. RAP hodographs indicate a narrow corridor
setting up somewhere over Missouri where the 3-6km hodographs back,
which if elevated supercells develop could support a left-mover with
larger hail. Questionable thermodynamics though could end up
hindering such a threat. If the lapse rates are not overly great, an
elevated convection threat does have a high likelihood of
dissipating as it cross the KS-MO border for our counties. If storms
congeal over Central KS as the trough moves eastward and becomes and
MCS, that system may want to trend south of the forecast area toward
the area where there are high probabilities for greater instability.
The 12z CAMs seem to be hinting at this, and runs of the HRRR
through the afternoon do as well. If the threat for strong to severe
storms does not materialize throughout the day, most of the forecast
area still holds onto probabilities around 60 percent for at least
0.50 inches of QPF with locally higher amounts. HREF probability
matched-mean values for QPF totals for this event around 2 to 2.5
inches, which is capturing some of the members that produce stronger
thunderstorms Sunday afternoon and along the cold front into early
Monday morning. For those higher amounts captured in the probability
matched mean, would need to realize a robust thermodynamic
environment, or, have the closed low stall over the area with warm
rain processes. Areas that have had heavy rainfall recently may see
some flooding concerns if a a stronger core develops.

For the start of next week, H5 ridge over the western CONUS
amplifies while the trough works through the Great Lakes Region.
This leaves the lower Missouri River Valley in area of predominantly
northwesterly flow in the mid-levels, and will keep temperatures
cooler for the first few days. Toward the middle of the week though,
a trough over the Pacific forces the ridge axis eastward and will
send warm and humid conditions back toward the area. There are not
any overly high probabilities within the NBM for precipitation
through the middle of the weak, but it is possible for weak
perturbations riding above the ridge to move through and produce
some more activity, but likely too small of scale to be able to
resolve this far out.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 648 PM CDT SAT AUG 12 2023

VFR conditions are expected through much of the evening into the
overnight. A complex of showers and thunderstorms is expected to
progress across KS overnight reaching the terminals near sunrise.
Showers and thunderstorms linger through much of the morning
hours. A small break is anticipated midday; however, CIGs are not
expected to crest MVFR as another system moves through during the
late afternoon into the early evening. Some uncertainties remain
in timing of these systems as they all will influence the
environment and each other as they progress through the region.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Krull
Aviation...Pesel
Hazardous weather outlook, Aug 12, 3:42 AM CDT, 16 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
342 AM CDT Sat Aug 12 2023

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-130845-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
342 AM CDT Sat Aug 12 2023

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 Two rounds of thunderstorms are expected today...the first round
 is ongoing early this morning with a second round expected tonight.
 The round of storms tonight may have a few strong storms capable of
 gusty winds and small hail.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Sunday through Friday

 There is a slight risk for severe thunderstorms Sunday afternoon
 across portions of eastern Kansas and western Missouri. A few
 storms may be severe, with damaging winds and large hail the
 greatest threat at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 8:59 AM CDTSevere Thunderstorm WarningEAXCarroll, Saline31 min
Aug 13, 1:07 PM CDTAreal Flood AdvisoryEAXCarroll, Clay, Jackson, Lafayette, Ray3 hr
Aug 13, 1:22 PM CDTAreal Flood AdvisoryEAXClay, Platte3 hr
Aug 13, 1:26 PM CDTRiver Flood WarningEAXClay, Ray9 hr
Aug 13, 1:49 PM CDTSpecial Weather StatementEAXJackson41 min
Aug 13, 2:16 PM CDTRiver Flood WarningEAXRay6 hr
Aug 13, 3:29 PM CDTSpecial Weather StatementEAXCooper46 min
Aug 13, 6:44 PM CDTAreal Flood AdvisoryEAXClay, Platte105 min
Aug 13, 6:46 PM CDTSpecial Weather StatementEAXJackson44 min

Nearby

River Flood Warnings in Missouri, 2023Every river flood warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.